Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 28, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 18, 2014, 6:00 AM EDT for Livingston County, Shiawassee County, Michigan. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2014, 6:00 AM EDT (10:00 UTC)
- Expired
- Jun 18, 2014, 7:00 AM EDT
- In force
- 60 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Livingston County, MI, Shiawassee County, MI
The radar
The Detroit radar (KDTX), 46 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 10.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
170
WUUS53 KDTX 181000
SVRDTX
MIC093-155-181100-
/O.NEW.KDTX.SV.W.0028.140618T1000Z-140618T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
600 AM EDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LIVINGSTON COUNTY IN SOUTHEAST MICHIGAN...
SOUTHERN SHIAWASSEE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 700 AM EDT
* AT 559 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAINGSBURG TO HASLETT TO 5 MILES NORTH OF MASON...
AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SHAFTSBURG AROUND 610 AM EDT.
PERRY AROUND 615 AM EDT.
BENNINGTON AND MORRICE AROUND 620 AM EDT.
CORUNNA AND CONWAY TOWNSHIP AROUND 630 AM EDT.
FOWLERVILLE AND BANCROFT AROUND 635 AM EDT.
VERNON AROUND 640 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
OAK GROVE... PERRY... MORRICE...
LENNON... LAINGSBURG... HOWELL...
HARTLAND... FOWLERVILLE... DURAND...
CORUNNA... COHOCTAH... BYRON...
BANCROFT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4299 8393 4278 8392 4278 8369 4258 8368
4258 8415 4277 8416 4278 8437 4299 8437
TIME...MOT...LOC 1001Z 269DEG 24KT 4290 8439 4276 8435
4266 8440
HAIL...0.75IN
WIND...60MPH
$$
OROW2 follow-up statements
321
WWUS53 KDTX 181016
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
616 AM EDT WED JUN 18 2014
MIC093-155-181100-
/O.CON.KDTX.SV.W.0028.000000T0000Z-140618T1100Z/
LIVINGSTON MI-SHIAWASSEE MI-
616 AM EDT WED JUN 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SHIAWASSEE AND NORTHERN LIVINGSTON COUNTIES UNTIL 700 AM EDT...
AT 612 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PERRY TO 5 MILES EAST OF WILLIAMSTON TO 5 MILES SOUTH
OF WILLIAMSTON...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
FOWLERVILLE AROUND 625 AM EDT.
BYRON AND OAK GROVE AROUND 635 AM EDT.
DEERFIELD TOWNSHIP AROUND 645 AM EDT.
HARTLAND AROUND 650 AM EDT.
TYRONE TOWNSHIP AROUND 655 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
OAK GROVE... PERRY... HOWELL...
HARTLAND... FOWLERVILLE... COHOCTAH...
BYRON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4283 8437 4283 8392 4278 8392 4278 8369
4258 8368 4258 8415 4277 8416 4278 8437
TIME...MOT...LOC 1017Z 285DEG 32KT 4284 8418 4270 8413
4260 8422
HAIL...0.75IN
WIND...60MPH
$$
OROW552
WWUS53 KDTX 181031
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
631 AM EDT WED JUN 18 2014
MIC093-155-181041-
/O.CAN.KDTX.SV.W.0028.000000T0000Z-140618T1100Z/
LIVINGSTON MI-SHIAWASSEE MI-
631 AM EDT WED JUN 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SHIAWASSEE AND
NORTHERN LIVINGSTON COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
LAT...LON 4283 8437 4283 8392 4278 8392 4278 8369
4258 8368 4258 8415 4277 8416 4278 8437
TIME...MOT...LOC 1031Z 285DEG 32KT 4281 8402 4267 8397
4257 8406
$$
OROWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:59 AM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 18, 2:59 AM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 259 AM EDT WED JUN 18 2014 .SHORT TERM...TODAY AND TONIGHT A STRONG MID LEVEL SUBSIDENCE BUBBLE/CAPPING INVERSION OVERSPREAD SE MI MON AFTERNOON IN THE WAKE OF THE CONVECTIVE COMPLEX WHICH ROLLED ACROSS THE NRN GREAT LAKES. THIS SUBSIDENCE NOT ONLY INHIBITED CONVECTION LAST EVENING BUT HAS HELD STEADFAST INTO THE OVERNIGHT. UPSTREAM SATELLITE/RADAR COMPOSITE HOWEVER SHOW A SERIES OF CONVECTIVE CLUSTERS EXTENDING FROM SW LOWER MI TO THE NORTHERN PLAINS. THESE STORMS HAVE DEVELOPED NORTH OF A SFC WARM FRONT WITHIN A BROAD REGION OF LOW LEVEL WARM AIR ADVECTION/ISENTROPIC ASCENT. THE SOUTHERLY INFLOW HAS BEEN TRANSPORTING A HIGHLY UNSTABLE AIR MASS NORTH OF THE SFC WARM FRONT. 00Z RAOBS FROM ACROSS THE REGION SHOW A PLUME OF STEEP MID LEVEL LAPSE RATES FROM THE UPPER MIDWEST ACROSS THE GREAT LAKES. THE UPSTREAM WATER VAPOR SHOWS SEVERAL CONVECTIVELY INDUCED MID LEVEL IMPULSES...THE STRONGEST OF WHICH IS NOW SLIDING ACROSS THE MN/IA BORDER. THESE WAVES WILL TRACK ACROSS LOWER MI THIS MORNING INTO THE AFTERNOON AND WILL AID IN ERODING THE CAP OVER SE MI THIS MORNING. THIS WILL PROVIDE AN OPPORTUNITY FOR AT LEAST SCATTERED CONVECTION LASTING THROUGH THE AFTERNOON. MEANWHILE...THE SFC WARM FRONT /EXTENDING FROM KBEH TO KTOL AS OF 07Z/ WILL ATTEMPT TO LIFT NORTHWARD TODAY UNDER DAYTIME HEATING AND S-SW FLOW IN THE WARM SECTOR. CONVECTIVE OUTFLOW MAY HOWEVER SLOW ITS NORTHWARD PROGRESS AND LEADS TO A GOOD DEAL OF UNCERTAINTY AS TO HOW FAR NORTH THIS BOUNDARY WILL MAKE IT TODAY. THE STEEP MID LEVEL LAPSE RATES ARE SUPPORTING GOOD CAPE DENSITY WITH 0-3KM MU CAPE OF 1500 TO 3000 J/KG. GIVEN 0-6KM BULK SHEAR VALUES WILL BE UP AROUND 40 KNOTS AND CONSIDERING THE DEGREE OF ELEVATED INSTABILITY...THERE IS AGAIN A CHANCE OF DAMAGING WINDS AND LARGE HAIL WITH ANY THUNDERSTORM. MODERATE TO HIGH INSTABILITY IS EXPECTED TO DEVELOP WITHIN THE MOIST AIR MASS ALONG/SOUTH OF THE SFC WARM FRONT. ANY STORM THAT BECOMES ROOTED IN THE BOUNDARY LAYER ALONG THIS FRONT WILL HAVE THE POTENTIAL TO DEVELOP INTO SUPERCELLS. THE CHANCES FOR SEVERE WEATHER WILL BE HIGHER SOUTH OF A SAGINAW TO SANDUSKY LINE /CLOSER TO THE BETTER INSTABILITY/. THE APPROACH OF THE UPPER LOW INTO THE NRN PLAINS TONIGHT WILL BUILD THE MID LEVEL RIDGE ACROSS THE MS VALLEY AND WRN GREAT LAKES. THIS WILL HELP NUDGE STRONG SFC HIGH PRESSURE OVER NRN ONTARIO TOWARD LAKE HURON...WHICH IN TURN WILL STRENGTHEN THE LOW LEVEL NE FLOW OVER SE MI. THIS WILL FORCE THE SFC FRONT BACK TO THE SOUTH... BRINGING MUCH MORE STABLE AIR /MODIFIED BY THE MARINE LAYER/ INTO SE MI. THIS ALONG WITH BUILDING MID LEVEL HEIGHTS WILL SIGNIFICANTLY LOWER THE CHANCES FOR ADDITIONAL CONVECTION DURING THE COURSE OF THE NIGHT. && .LONG TERM...THURSDAY THROUGH TUESDAY STRONG SURFACE HIGH PRESSURE WILL SETTLE INTO HUDSON BAY AND NORTHERN ONTARIO TOMORROW...WHILE UPPER SHORTWAVE RIDGING AMPLIFIES OVERHEAD. TREND IN THE MODELS HAS BEEN MORE AGGRESSIVE WITH EXPANDING THE SURFACE RIDGE INTO THE CENTRAL GREAT LAKES...RESULTING IN A FORECAST THAT PUSHES THE FRONTAL BOUNDARY CURRENTLY DRAPED OVER SOUTHERN MICHIGAN FURTHER SOUTH INTO FAR SOUTHWEST MICHIGAN AND OHIO. POPS WERE THEREFORE DECREASED FOR THURSDAY AND THURSDAY EVENING...LEAVING ONLY SMALL CHANCES SOUTH AND WEST OF A LINE FROM OWOSSO TO DETROIT. SEVERE WEATHER IS NOT EXPECTED IF ANY STORMS DO FORM...WITH A VERY LIGHT WIND FIELD IN PLACE AND ONLY WEAK ELEVATED INSTABILITY EXPECTED TO BE OVERHEAD. ANY THUNDERSTORM OR SHOWER THAT DOES DEVELOP WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...AS PW VALUES OVER THE SOUTHERN PORTION OF THE FORECAST AREA REMAIN BETWEEN 1.5 AND 1.75 INCHES AND STORM MOTION IS EXPECTED TO BE ONLY A MEAGER 5-10 KNOTS. TEMPERATURES WILL COOL A FEW MORE DEGREES ON THE NORTH SIDE OF THE FRONT THURSDAY...ESPECIALLY WITH EASTERLY FLOW OFF THE GREAT LAKES. TEMPERATURES SHOULD RANGE FROM NEAR 80 WELL INLAND TO NEAR 70 CLOSER TO THE LAKESHORES. UPPER/SURFACE LOW PRESSURE MOVING INTO MANITOBA BY FRIDAY WILL THEN ALLOW THE FRONT TO LIFT BACK NORTHWARD THROUGH THE AREA LATE THURSDAY NIGHT THROUGH FRIDAY NIGHT. THIS SHOULD PROVIDE A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA AGAIN...WITH MODELS SHOWING GOOD ISENTROPIC ASCENT ALONG THE 300K SURFACE AND GOOD THETA-E ADVECTION BACK INTO LOWER MICHIGAN. MEDIUM RANGE MODELS THEN STRUGGLE WITH THE EVOLUTION AND EASTWARD MOVEMENT OF THE UPPER LOW NOW SEEN ON WATER VAPOR NEAR THE NORTHERN ROCKIES. 00Z GFS IS NOW A FAST OUTLIER WITH BRINGING THE LOW AND A COLD FRONT ACROSS MICHIGAN LATE SUNDAY INTO MONDAY. LATEST EURO HAS TRENDED SLOWER...BRINGING THE LOW AND FRONT THROUGH STARTING ON TUESDAY. EURO SOLUTION...WHILE IT IS A FULL DAY SLOWER THAN ITS PREVIOUS RUN HAS SOME SUPPORT FROM THE UKMET AT 144 HOURS (00Z TUE) AND THE GEM. A SLOWER SOLUTION COULD OPEN THE DOOR TO A DRIER FORECAST FOR THE WEEKEND AND A MORE ACTIVE PERIOD OF WEATHER MONDAY INTO TUESDAY. WILL HAVE TO WATCH TRENDS TO SEE IF LARGER ADJUSTMENTS TO THE FORECAST ARE NEEDED. && .MARINE... LOW PRESSURE LIFTING UP THROUGH THE MIDWEST WILL STRENGTHEN A FRONTAL BOUNDARY LYING OVER SOUTHERN LOWER MICHIGAN. THIS WILL BRING ROUNDS OF SHOWERS AND THUNDERSTORMS TO THE CENTRAL GREAT LAKES TODAY...WITH THE EXCEPTION OF NORTHERN LAKE HURON WHICH WILL REMAIN UNDER THE INFLUENCE OF HIGH PRESSURE CENTERED OVER ST JAMES BAY. THE HIGH WILL EXPAND SOUTHWARD TONIGHT AND THURSDAY...PUSHING THE FRONTAL BOUNDARY SOUTH AND WEST OF THE AREA...AND ALLOWING FOR A QUIETER DAY. THE FRONT WILL EVENTUALLY LIFT BACK NORTHWARD LATE THURSDAY NIGHT INTO FRIDAY AS ANOTHER LOW PRESSURE SYSTEM MOVES INTO MANITOBA...SPREADING SHOWERS AND THUNDERSTORMS BACK INTO THE AREA. WIND SPEEDS LOOK TO REMAIN UNDER 20 KNOTS THOUGH THE MID-WEEK PERIOD...WITH A DIRECTION PRIMARILY FROM THE NORTHEAST. THE STRONGEST WINDS AND LARGEST WAVES WILL BE OVER SAGINAW BAY...WHERE A FUNNELING EFFECT WILL HAVE AN IMPACT ON WINDS AND WAVES. && .AVIATION...ISSUED 1158 PM EDT TUE JUN 17 2014 //DISCUSSION... VFR CONDITIONS ARE EXPECTED PTK NORTH INTO MIDDAY WEDNESDAY AS BOUNDARY...AND RELATED CONVECTION...REMAIN TO THE SOUTHWEST. FOR YIP/DTW/DET...A ROUND OF SHRAS/TSRAS WILL BE POSSIBLE LATE TONIGHT INTO EARLY WEDNESDAY AS THIS BOUNDARY EDGES BACK NORTHWARD...AND THEN BY MIDDAY INTO THE AFTERNOON...ALL TERMINALS WILL STAND THE CHANCE AT SHRAS/TSRAS AS A SHORTWAVE RIPPLES THROUGH AREA ALONG THIS FRONT AND LEADS TO AN INCREASE IN CONVECTIVE COVERAGE/INTENSITY. BY THE END OF THE FORECAST...THE FRONTAL BOUNDARY WILL SETTLE BACK TO THE SOUTH IN THE WAKE OF THIS PASSING WAVE...TAKING TSRAS WITH IT. FOR DTW...SURFACE BOUNDARY WILL EDGE BACK NEAR THE TERMINAL LATE TONIGHT INTO EARLY WEDNESDAY...WITH A CHANCE OF SHRAS OR PERHAPS A TSRA 09Z-10Z OR SO. WITH THIS BOUNDARY THEN REMAINING OVER THE AREA WEDNESDAY...WOULD EXPECT ANOTHER ROUND OF CONVECTION BY AFTERNOON AS A SHORTWAVE TRACKS INTO THE CENTRAL GREAT LAKES. //DTW THRESHOLD THREATS... * LOW CONFIDENCE IN TIMING AND COVERAGE OF THUNDERSTORMS LATE TONIGHT INTO WEDNESDAY. * LOW CONFIDENCE IN CEILINGS AOB 5000 FEET WEDNESDAY AFTERNOON. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...SC LONG TERM....HLO MARINE.......HLO AVIATION.....DG YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 18, 3:16 AM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 316 AM EDT WED JUN 18 2014 MIZ047>049-053>055-060>063-068>070-075-076-082-083-190730- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 316 AM EDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS MORNING INTO EARLY THIS EVENING. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THESE STORMS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH AND HAIL TO ONE INCH IN DIAMETER. THERE IS ALSO A RISK OF ISOLATED TORNADOES. STORM MOTION WILL BE TO THE EAST AT 30 MPH. ANY STORM THAT DEVELOPS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND INTENSE RAINFALL...WITH LOCALIZED FLOODING POSSIBLE. MOIST AND UNSTABLE AIR WILL ATTEMPT TO LIFT BACK INTO SOUTHEAST MICHIGAN TODAY ALONG A SLOW MOVING WARM FRONT. MEANWHILE...SEVERAL UPPER LEVEL DISTURBANCES WILL ALSO TRACK ACROSS THE AREA...PRODUCING SCATTERED TO NUMEROUS THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS SOUTH OF INTERSTATE 69 THURSDAY. A CHANCE OF THUNDERSTORMS WILL REMAIN IN THE FORECAST FRIDAY THROUGH SUNDAY FOR ALL OF SOUTHEAST MICHIGAN. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED TODAY. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-190730- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 316 AM EDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS MORNING INTO EARLY THIS EVENING...MAINLY SOUTH OF PRESQUE ISLE. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THESE STORMS SOUTH OF PORT AUSTIN. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 KNOTS AND HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE TO THE EAST AT 30 MPH. ANY STORM THAT DEVELOPS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND INTENSE RAINFALL. MOIST AND UNSTABLE AIR WILL ATTEMPT TO LIFT BACK INTO SOUTHEAST MICHIGAN TODAY ALONG A SLOW MOVING WARM FRONT. MEANWHILE...SEVERAL UPPER LEVEL DISTURBANCES WILL ALSO TRACK ACROSS THE AREA...PRODUCING SCATTERED TO NUMEROUS THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS SOUTH OF PORT HURON THURSDAY. A CHANCE OF THUNDERSTORMS WILL REMAIN IN THE FORECAST FRIDAY THROUGH SUNDAY FOR ALL OF SOUTHEAST MICHIGAN. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED TODAY. SC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jun 18, 3:39 AM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 339 AM EDT WED JUN 18 2014 MIZ068-069-075-180815- LIVINGSTON-OAKLAND-WASHTENAW- 339 AM EDT WED JUN 18 2014 ...SPECIAL WEATHER STATEMENT... AT 337 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FOWLERVILLE TO 11 MILES SOUTH OF NOVI...MOVING NORTHEAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... OAK GROVE AND NOVI BY 355 AM EDT... MILFORD AND HARTLAND BY 400 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. SC
Special weather statement, Jun 18, 4:56 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 456 AM EDT WED JUN 18 2014 MIZ069-070-076-180930- MACOMB-OAKLAND-WAYNE- 456 AM EDT WED JUN 18 2014 ...SPECIAL WEATHER STATEMENT... AT 454 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SOUTHFIELD...MOVING EAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... ROYAL OAK BY 505 AM EDT... DETROIT BY 510 AM EDT... WARREN BY 520 AM EDT... GROSSE POINTE BY 525 AM EDT... ST. CLAIR SHORES BY 530 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SC
Special weather statement, Jun 18, 5:33 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 533 AM EDT WED JUN 18 2014 MIZ060-068-181015- LIVINGSTON-SHIAWASSEE- 533 AM EDT WED JUN 18 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 529 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF LAINGSBURG TO 15 MILES WEST OF LAINGSBURG TO 42 MILES SOUTHWEST OF LAINGSBURG...MOVING EAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... LAINGSBURG BY 600 AM EDT... OWOSSO AND PERRY BY 615 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. OROW
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 5:43 AM EDT | Areal Flood Advisory | DTX | Washtenaw, Wayne | 3 hr |
| Jun 18, 7:21 AM EDT | Special Marine Warning | DTX | 54 min | |
| Jun 18, 2:32 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 58 min |
| Jun 18, 2:36 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 54 min |
| Jun 18, 2:59 PM EDT | Severe Thunderstorm Warning | DTX | Livingston | 61 min |
| Jun 18, 3:14 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 61 min |
| Jun 18, 3:21 PM EDT | Areal Flood Advisory | DTX | Livingston, Oakland, Washtenaw, Wayne | 3 hr |
| Jun 18, 3:30 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Monroe | 75 min |
| Jun 18, 3:43 PM EDT | Special Marine Warning | DTX | 2 hr | |
| Jun 18, 3:46 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 59 min |
| Jun 18, 4:17 PM EDT | Areal Flood Advisory | DTX | Genesee | 3 hr |
| Jun 18, 4:28 PM EDT | Special Marine Warning | DTX | 77 min | |
| Jun 18, 4:37 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 53 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.